Large artery vasculitis following recombinant hepatitis b vaccination: 2 cases

A. Zaas, P. Scheel, A. Venbrux, D. B. Hellmann

Research output: Contribution to journalArticlepeer-review

Abstract

We describe 2 women who developed large artery vasculitis shortly after receiving recombinant hepatitis B vaccination. One patient developed Takayasu's arteritis, the other a vasculitis involving subclavian and renal arteries. Both developed renal failure. Whether the vasculitis was caused by the vaccination is not known. Although small vessel vasculitis following hepatitis B vaccination has been reported a number of times, large vessel vasculitis associated with hepatitis B vaccination has been reported only once. These cases suggest that large artery vasculitis should be added to the list of possible side effects of hepatitis B vaccination.

Original languageEnglish (US)
Pages (from-to)1116-1120
Number of pages5
JournalJournal of Rheumatology
Volume28
Issue number5
StatePublished - May 21 2001

Keywords

  • Arteritis
  • Hepatitis B
  • Takayasu
  • Vaccination
  • Vasculitis

ASJC Scopus subject areas

  • Rheumatology
  • Immunology and Allergy
  • Immunology

Fingerprint Dive into the research topics of 'Large artery vasculitis following recombinant hepatitis b vaccination: 2 cases'. Together they form a unique fingerprint.

Cite this